Skip to main content

Research Repository

Advanced Search

Spectral curves of hyperbolic monopoles from ADHM

Sutcliffe, Paul

Spectral curves of hyperbolic monopoles from ADHM Thumbnail



Magnetic monopoles in hyperbolic space are in correspondence with certain algebraic curves in mini-twistor space, known as spectral curves, which are in turn in correspondence with rational maps between Riemann spheres. Hyperbolic monopoles correspond to circle-invariant Yang–Mills instantons, with an identification of the monopole and instanton numbers, providing the curvature of hyperbolic space is tuned to a value specified by the asymptotic magnitude of the Higgs field. In previous work, constraints on ADHM instanton data have been identified that provide a non-canonical realization of the circle symmetry that preserves the standard action of rotations in the ball model of hyperbolic space. Here formulae are presented for the spectral curve and the rational map of a hyperbolic monopole in terms of its constrained ADHM matrix. This extends earlier results that apply only to the subclass of instantons of JNR type. The formulae are applied to obtain new explicit examples of spectral curves that are beyond the JNR class.


Sutcliffe, P. (2021). Spectral curves of hyperbolic monopoles from ADHM. Journal of Physics A: Mathematical and Theoretical, 54(16), Article 165401.

Journal Article Type Article
Acceptance Date Feb 12, 2021
Online Publication Date Mar 25, 2021
Publication Date Apr 23, 2021
Deposit Date Mar 26, 2021
Publicly Available Date Mar 29, 2021
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 54
Issue 16
Article Number 165401


You might also like

Downloadable Citations